Hello

  • 15 replies
  • 160 subscribers
  • 497 views

Hi i am on treatment since april had tablets and Zoladex 10.8 mg injection also but side effects not good got consipation since last month  another injection due in jul 

  • Hi  .

    A warm welcome to the group but sorry that you have recently had to start on treatment for prostate cancer. If you would like to update your profile with age, initial PSA, Gleason and TNM then this can help in the future if you come on and need additional help.

    The hormone therapy can have several side effects which can develop over time but there is usually something that can help. The major one which most men have to deal with is fatigue which can be helped by keeping as fit as possible with regular exercise. This can also help with the constipation as well. Your body is having to adjust to the drop in Testosterone and can impact on a lot of your bodies systems which will be monitored by regular blood tests. For the constipation slight modifications in diet may be enough to bring you relief such as drinking more water, eating more fruit and veg, nuts, pulses, wholegrain version of foods, oats, Greek yoghurt. Limit sugary and processed foods and caffeine. If you need short term relief then my husband has found that Dulcolax does the trick but it is always advisable to check with your medical team before you take any over the counter remedies.

  • Thanks for the update much appreciated

    i got stage 2 cancer gleason score 3+4=7

    PSA 6.6  age 73 

    My GP is treating me with constipation issues i have hospital apptt in aug oncology team will discuss with me further  treatmet of radiotherpy

  • Morning SRabb and a warm welcome from me, your stats are very positive regarding any future treatment, which if needed, will be done with the intent to cure, I note there is talk of radiotherapy but there may also be the option of active surveillance for you as well, best wishes.

    Eddie

  • Hi much appreciated for your advice i have apptt coming in aug with oncology team will see how things get on 

  • Good Morning  

    A warm welcome to the online prostate Community from me too. I am so sorry to find you here.

    As the others have said your statistics look good for a "Curative pathway" so i wish you well with your appointment in August.

    To enable us to help you in the future can you please add your diagnosis to your profile. To do this click on the chair on your home page, then "Profile" and then "Edit", when you have written something don't forget to press "save". (You can read a Community Member's profile by clicking on their name or avatar - try mine!).

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Good Morning  

    Thank you for updating your profile - that's great.

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Hi SRabb.

    Good morning it's great to meet you today sorry that it's under these circumstances though.

    Yes I have been on Hormone Therapy (injections and tablets) since last June 2023 following my diagnosis PSA 1000+.

    The HT has now dropped my PSA to 0.9 which is "crazy"

    I have been given meds from my GP to keep everything moving with regards to my bowels.

    Following my Stroke in 1998 I have already been on very strong medication. The Stroke caused many problems including nerve damage to both of my bladder and bowels.

    I have to keep on a high fibre diet plenty of Weetabix, Bran Flakes, Brown Bread, Water & Juice, ect. These keep everything flowing!!!!

    Prostate Worrier.

  • Hi  GP yestreday refferred me to hospital colector clinic for colon checkup due to chronic chronic consipation since may 

    Zoladex 10.8 mg injection caused this side effect also got burping issue gone high I don’t really know if this injection suits me or not for hormone therpy 

    contacting my oncology team  see what they have to say

  • Hello  

    So sorry to read about your issues:

    * The colon check up appears to be quite a regular thing for people of "our age" - I've "been there done that"

    * As to HT - yes it may well be that Zoladex doesn't suit you and you need to change to a different HT drug. I have had 3 years of Decapeptyl with no side effects and no issues with the injection site.

    I am sure your oncology team will sort this out.

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Thanks for your advice i have seen nhs video about colonscopy but consultant will see me next week to discuss issuse of am having will ask on own dept if they can change the injection